| Model Number |
3504307M |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Pain (1994)
| Date of Event |
03/01/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a female patient underwent an unknown procedure with a 550cc mentor tissue expander and experienced a deflation on an unknown side post-operatively.The patient had severe pain during the night.As a result, the patient underwent explantation on an unspecified date.
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation could be performed.Reason for device explant and/or reoperation: deflation and pain.Section e1.Initial reporter postal code: (b)(6).Section e1.Initial reporter phone: (b)(6).Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On may 08, 2023, a photo evaluation summary was completed.Photo evaluation summary: upon visual evaluation of the image provided in the complaint, the tissue expander appears deflated.As the product involved in this complaint was not received, the device couldn´t be analyzed according to our procedures.Most women undergoing augmentation or reconstruction with a mammary prosthesis will experience some pain postoperatively.While pain normally subsides in most women as they heal from surgery, it can become a chronic problem in other women.Chronic pain can be associated with a variety of factors.Surgeons should instruct their patients to inform them if there is significant pain or if pain persists.Pain is a known complication associated with these devices and is referenced in our current product insert data sheet.As part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.Capa activity was not required.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.Manufacturer¿s reference number: (b)(4).